Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 90, NWS Boston/Norton, MA

September 10, 2013

NWS Boston/Norton, MA issued this small craft advisory at Sep 10, 2013, 4:28 AM EDT. It took effect at Sep 10, 2013, 5:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2013, 4:28 AM EDT (08:28 UTC)
In effect from
Sep 10, 2013, 5:00 PM EDT
Expired
Sep 11, 2013, 4:12 PM EDT
In force
23 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WHUS71 KBOX 100828
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EDT TUE SEP 10 2013

ANZ250-254>256-101630-
/O.NEW.KBOX.SC.Y.0090.130910T2100Z-130911T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
428 AM EDT TUE SEP 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM
EDT WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
943 
WHUS71 KBOX 110323
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1123 PM EDT TUE SEP 10 2013

ANZ250-254>256-111130-
/O.CON.KBOX.SC.Y.0090.000000T0000Z-130911T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1123 PM EDT TUE SEP 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
230 
WHUS71 KBOX 110852
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT WED SEP 11 2013


ANZ235-237-111700-
/O.NEW.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
452 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-111700-
/O.NEW.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
452 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY.

* WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-111700-
/O.NEW.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
452 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-111700-
/O.NEW.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
452 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THURSDAY.

* WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-111700-
/O.EXT.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
452 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
624 
WHUS71 KBOX 111549
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

.SOUTHWEST WIND WAVES AND INCREASING SOUTHERLY SWELLS FROM
TROPICAL STORM GABRIELLE WILL YIELD ROUGH SEAS ACROSS THE
SOUTHERN NEW ENGLAND WATERS THROUGH AT LEAST THURSDAY AND POSSIBLY
INTO FRIDAY.

ANZ250-254>256-120000-
/O.CON.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-120000-
/O.CON.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-120000-
/O.CON.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-120000-
/O.CON.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-120000-
/O.CON.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1149 AM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
136 
WHUS71 KBOX 112012
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

.SOUTHWEST WIND WAVES AND INCREASING SOUTHERLY SWELLS FROM
TROPICAL STORM GABRIELLE WILL YIELD ROUGH SEAS ACROSS THE
SOUTHERN NEW ENGLAND WATERS THROUGH AT LEAST THURSDAY AND
POSSIBLY INTO FRIDAY.

ANZ250-254>256-120415-
/O.CAN.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/
/O.EXA.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ237-112115-
/O.CAN.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/
BLOCK ISLAND SOUND-
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ231>234-251-112115-
/O.CAN.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
MASSACHUSETTS BAY AND IPSWICH BAY-
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ230-236-112115-
/O.CAN.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

ANZ235-120415-
/O.CON.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/
RHODE ISLAND SOUND-
412 PM EDT WED SEP 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 4:27 AM EDT, 1 minute earlier.

Area forecast discussion, Sep 10, 4:27 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
427 AM EDT TUE SEP 10 2013

.SYNOPSIS...
AN APPROACHING WARM FRONT WILL BRING CLOUDS ACROSS THE REGION
ALONG WITH THE CHANCE OF A FEW SHOWERS INTO THIS MORNING. THE
FRONT WILL LIFT THROUGH THE REGION LATE TODAY AND TONIGHT...
BRINGING VERY WARM AND MORE HUMID WEATHER FOR MID WEEK. A COLD
FRONT WILL LIKELY BRING SHOWERS AND THUNDERSTORMS WITH GUSTY
WINDS AND HEAVY RAIN THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE
RETURNS FOR NEXT WEEKEND WITH DRY AND MUCH COOLER WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
140 AM UPDATE...
BATCH OF MID AND HIGH CLOUDS CLEARING THE COAST AT 05Z...BUT
NOTING AN MCS MOVING SE OUT OF LAKE SUPERIOR INTO SOUTHERN
ONTARIO. NOTING AREA OF SHOWERS/TSTMS ON IR SATELLITE AND RADAR.
CURRENT TIMING SUGGESTS THAT LEADING EDGE OF THIS PRECIP WILL
REACH INTO THE CENTRAL AND NORTHERN AREAS OF THE CT VALLEY BETWEEN
11Z-12Z. ALSO NOTING THAT DEWPTS ARE BEGINNING TO RISE TO THE
LOWER-MID 50S ACROSS N CT/W MA...SO SOME PRECIP MAY MAKE IT DOWN
AS DEWPTS INCREASE TOWARD DAYBREAK.

WILL UPDATE GRIDS TO BRING CHANCE POPS FURTHER S INTO THE CWA
EARLY THIS MORNING...AFTER 10Z. WILL ALSO MENTION ISOLD THUNDER.
LESS CERTAIN HOW MUCH CONVECTION WILL SURVIVE ITS SE TREK ACROSS
NY STATE ESPECIALLY AFTER SUNRISE WHEN MCS/S TEND TO WEAKEN AFTER
SUNRISE. WILL MONITOR THIS FOR FURTHER TRENDS.

REMAINDER OF NEAR TERM FORECAST LOOKS PRETTY GOOD.

PREVIOUS DISCUSSION...
SURGE OF WARM AIR WILL APPROACH NEW ENGLAND THROUGH THE REMAINDER
OF THE NIGHT. CLOUDS WILL INCREASE WITH THE INCREASING HUMIDITIES.
LOW RISK OF SOME WARM FRONTAL PRECIP/RAIN SHOWERS TOWARD MORNING
ESPECIALLY WESTERN AND CENTRAL NEW ENGLAND WHERE DEEPER MOISTURE
EXIST. SHOULD REMAIN DRY ACROSS RI AND EASTERN MA.

TEMPS...NOT NEARLY AS COOL AS LAST NIGHT GIVEN INCREASED CLOUD COVER
AND S-SW WINDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
TUESDAY...

WARM FRONT AND POSSIBLY CONVECTIVE DEBRIS FROM OVERNIGHT MOVING
ACROSS SOUTHERN NEW ENGLAND DURING THE MORNING HOURS. SLIGHT CHANCE
OF A FEW SPOT SHOWERS IN THIS TIME FRAME. AFTERNOON FORECAST BECOMES
TRICKY AS CLOUD COVER IS UNCERTAIN. MUCH OF THE MODEL GUIDANCE
INCLUDING BUFKIT RH TSECTIONS SUGGEST LOW CLOUDS LINGERING MUCH OF
THE DAY ACROSS CT/RI AND EASTERN MA.  HENCE SOME UNCERTAINTY IN
TEMPS TUE AFTN ACROSS THIS AREA WITH OUR FORECAST POSSIBLY TOO WARM
AS CLOUDS MAY LINGER.

AS FOR PRECIP...THE TREND SHOULD BE DRIER FOR THE AFTERNOON.

BETTER CHANCE OF SUNSHINE AND WARMER TEMPS ACROSS WESTERN MA AND
SOUTHWEST NH. HOWEVER TRUE WARM SECTOR PER ALL MODEL GUIDANCE
INCLUDING NEW 12Z ECMWF SUGGEST WARMER BLYR AND HIGH THETA-E AIRMASS
REMAINS TO THE WEST AND NORTHWEST ACROSS NY STATE INTO NORTHERN NEW
ENGLAND TUE. THUS RISK OF ANY CONVECTION SHOULD BE CONFINED TO THIS
AREA WHICH CORRESPONDS NICELY WITH SPC DAY2 CONVECTIVE OUTLOOK.
HOWEVER WILL HAVE TO WATCH UPSTREAM CONVECTION TONIGHT AND TUE WHICH
IS ASSOCIATED WITH AN EML /ELEVATED MIXED LAYER/ WITH MID LEVEL
LAPSE RATES ON THE ORDER OF 7C/KM.

TUE NIGHT...

AS SUBTROPICAL RIDGE BUILDS NORTHWARD WITH 500 HEIGHTS INCREASING TO
591 DAM...WARM SECTOR OVERSPREADS SOUTHERN NEW ENGLAND. WARM AND
HUMID NIGHT WITH DEW PTS IN THE U60S AND L70S ALONG WITH A MODEST
SSW WIND KEEPING BLYR WELL MIXED. DRY WEATHER SHOULD PREVAIL BUT
CAN/T COMPLETELY RULE OUT AN ISOLATED SHOWER IN THE WARM SECTOR.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

BIG PICTURE... SUBTROPICAL HIGH BUILDS THROUGH THE WESTERN USA WHILE
A TROUGH DIGS OVER THE NORTHEAST.  THE WESTERN HIGH BREAKS DOWN BY
THE WEEKEND. THE ECMWF AND GFS BOTH TRY TO FORM A CUTOFF LOW OVER
NEW ENGLAND DURING THE WEEKEND...BUT THEY JUST AS QUICKLY MOVE THE
LOW OFF THROUGH THE MARITIMES ON SUNDAY. SHORTWAVE FROM NORTHERN
CANADA SWEEPS SOUTH AND REACHES NEW ENGLAND EARLY NEXT WEEK.  THIS
WILL MAINTAIN THE EASTERN TROUGH.

THE GFS AND ECMWF MASS FIELDS ARE SIMILAR THROUGH SUNDAY...WITH
EMERGING DIFFERENCES WITH THE CANADIAN SHORTWAVE ON MONDAY.  THE
FORECAST USES A BLEND OF LONG RANGE GUIDENCE.

THE DAILIES...

WEDNESDAY NIGHT...GFS AND GGEM SHOW A GOOD UPPER DIVERGENCE/LOW
LEVEL CONVERGENCE COUPLET OVER CT-RI-SE MASS AT 00Z. THE REMAINING
MODELS ARE LESS CLEAR ON THIS POINT. FAVORABLE MID LEVEL LAPSE RATES
OF AROUND 7C/KM LINGER THROUGH THE FIRST PART OF THE NIGHT.  TOTALS
IN THE LOWER 50S. SURFACE BASED CAPES 1000-2000J/KG DURING THE FIRST
PART OF THE NIGHT...MAINLY SRN NH AND NORTHWEST MASS. PRECIPITABLE
WATER VALUES BETWEEN 1.5 AND 2.0.

EXPECT A LINGERING CHANCE OF TSTMS ESPECIALLY ACROSS SOUTHERN NH AND
WESTERN/CENTRAL MASS. COULD BE SOME HEAVY DOWNPOURS WITH ANY TSTMS.
A MILD MUGGY NIGHT WITH MIN TEMPS AROUND 70 AS PER MOS.

THURSDAY... TROUGH DIGGING OVER THE GREAT LAKES PUSHES A COLD FRONT
INTO THE WARM HUMID AIRMASS OVER NEW ENGLAND. SEVERAL FEATURES OF
INTEREST INCLUDING FAVORABLE INSTABILITY AND AN APPROACHING RIGHT
ENTRANCE REGION OF THE UPPER JET.  HIGH PW VALUES LINGER.  WINDS
ALOFT BECOME MORE FAVORABLE WITH 20-30 KNOTS AT 850 MB AND 40 KNOTS
AT 500 MB. THIS POINTS TO POTENTIAL FOR STRONG CONVECTION WITH THE
BEST CHANCE IN SOUTHWEST NH AND NORTHWEST MASS.  HEAVY DOWNPOURS AND
LOCAL POOR DRAINAGE FLOODING ALSO LOOK POSSIBLE. SUFFICIENT FACTORS
EXIST TO SUPPORT LIKELY POPS FOR SHOWERS/TSTMS.

HIGH TEMPS WILL DEPEND ON THE AMOUNT OF SUNSHINE THAT WE GET THAT
DAY...SIGNIFICANT CLOUD DEBRIS FROM UPSTREAM CONVECTION WOULD HOLD
DOWN THE HEATING. HIGH DEWPOINTS SHOULD START THE MORNING AROUND 70.
MIXING TO 850 MB WOULD SUPPORT MAX TEMPS IN THE 80S. SUCH MIXING
WOULD ALSO BRING SOUTHWEST WINDS OF 20-25 KNOTS TO THE SURFACE.

CONSENSUS ON FRONTAL PASSAGE BRINGS IT THROUGH NEW ENGLAND DURING
THURSDAY NIGHT. EXPECT THE CHANCE OF SHOWERS TO DIMINISH AFTER FROPA
WITH WINDS TURNING NORTHWEST.

FRIDAY... QUESTION MARK FOR FRIDAY WILL BE THE AMOUNT OF CLOUDS THAT
LINGER OVER THE REGION.  THE APPROACHING TROUGH AND ITS ASSOCIATED
JET MAY BE ABLE TO GENERATE A WAVE ALONG THE DEPARTING COLD FRONT.
THIS WOULD KEEP CLOUDS/SHOWERS OVER AT LEAST A PART OF OUR AREA...RI
AND EASTERN MASS WOULD BE MOST AT RISK.  MEANWHILE THE APPROACHING
COLD POOL ALOFT WOULD SERVE TO DESTABILIZE THE AIRMASS AND PROMOTE
DIURNAL CLOUDS AND POSSIBLY A SHOWER.  SO IF ONE DOESN/T GET US
PERHAPS THE OTHER WILL?  THE FORECAST SHOWS A MIX OF CLOUDS AND SUN
WITH DEPARTING SHOWERS OFF THE EAST COAST AND ARRIVING SHOWERS OVER
THE NORTHERN INTERIOR.

SATURDAY-SUNDAY... HIGH PRESSURE BUILDS IN AT THE SURFACE WHILE THE
UPPER LOW TWIRLS OVERHEAD.  EXPECT SOME CLOUDS AND WIDELY SCATTERED
SHOWERS ESPECIALLY ON SATURDAY AND ESPECIALLY OVER SOUTEHRN
NH/NORTHERN MASS.  TEMPS AT 850 MB WILL BE 2-4C SATURDAY AND 6-9C ON
SUNDAY.  SO MAX TEMPS SATURDAY SHOULD BE IN THE 60S AND WITH WARMER
TEMPS ON SUNDAY.

MONDAY... COLD FRONT DRIVES SOUTH FROM CANADA. THE ECMWF SHOWS
CLOUDS AND SHOWERS...THE GFS HAS A PERIOD OF CLOUDS BUT DIMINISHES
THE SHOWERS AS THE FRONT MOVES INTO NEW ENGLAND. NOT MUCH CONFIDENCE
IN THE OCCURANCE OF SHOWERS SO WE HELD AT SLIGHT CHANCE.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH WEDNESDAY/...MODERATE CONFIDENCE THIS MORNING...
THEN LOWER CONFIDENCE THIS AFTERNOON THROUGH WEDNESDAY.

THROUGH 12Z...MAINLY VFR. MAY SEE SOME MVFR CIGS MOVE INTO CT
VALLEY AROUND 09Z. WILL BRING CHANCE SHOWERS/ISOLD TSTMS INTO THIS
REGION AS WELL...WITH LOCAL MVFR-IFR VSBYS.

TODAY...MAINLY VFR. AREAS OF MVFR CIGS THIS MORNING WITH SCT
SHOWERS/ISOLD TSTMS THROUGH 13Z-15Z ACROSS S NH/N CENTRAL AND W MA
INTO N CENTRAL CT. TIMING ON EROSION OF MVFR CIGS TOUGH AS
HUMIDITY INCREASE WITH WARM FRONTAL PASSAGE. EXPECT ANY PRECIP
THREAT TO DIMINISH DURING THE AFTERNOON.

TONIGHT...EXPECT LINGERING MVFR/VFR CIGS. PATCHY FOG DEVELOPING
WITH MVFR VSBYS. IFR CIGS/VSBYS MAY DEVELOP AROUND OR AFTER
MIDNIGHT...ESPECIALLY OVER RI/E MA...THOUGH LOW CONFIDENCE ON
THIS ASPECT.

WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR...BUT AREAS OF EARLY
MORNING MVFR/IFR STRATUS/FOG. LOW PROB OF SCT TSTMS DURING THE
AFTERNOON/EVENING NW AREAS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF THIS MORNING...THEN
INCREASING UNCERTAINTY THIS AFTN AND EVENING. ANY MVFR CLOUDS/CIGS
MAY BE STUBBORN TO BURN OFF THIS AFTN...THEN MAY REFORM TUE NIGHT
INTO IFR CONDITIONS.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF THROUGH TUE MORNING THEN
INCREASING UNCERTAINTY TUE AFTN AND NIGHT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...LINGERING SHOWERS/TSTMS ESPECIALLY OVER SOUTHERN
NH AND NORTHWEST MASS. BRIEF LOW CIGS AND VSBYS WITH ANY STORMS.

THURSDAY...PATCHES OF FOG AND LOW CLOUDS THURSDAY MORNING WITH
RESULTING IFR CONDITIONS.  AS THE CLOUDS BURN OFF...INCREASING
SOUTHWEST WINDS WITH GUSTS 20-25 KNOTS POSSIBLE IN THE AFTERNOON.
ALSO IN THE AFTERNOON/EVENING WILL BE A CHANCE OF SHOWERS/TSTMS WITH
BRIEF LOWERING OF CIGS/VSBYS AS WELL AS STRONG WIND GUSTS AND HEAVY
DOWNPOURS.  WINDS SHIFT TO NORTHWEST AND DIMINISH LATE THURSDAY
NIGHT.  MODERATE CONFIDENCE.

FRIDAY...POTENTIAL FOR LINGERING CLOUDS IN THE MORNING ESPECIALLY
CAPE COD AND ISLANDS.  GENERALLY VFR WITH NORTHWEST WINDS GUSTING TO
20 KNOTS.  MODERATE CONFIDENCE.

SATURDAY...VFR.  MODERATE TO HIGH CONFIDENCE.
&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

OVERNIGHT...

HIGH PRES MOVES OFFSHORE WITH INCREASING S-SW WINDS. LOW RISK OF
A FEW GUSTS TO 20 KT ACROSS THE OUTER EASTERN MA WATERS TOWARD THE
GULF OF MAINE.

TUESDAY...

WARM FRONT ENTERS SOUTHERN NEW ENGLAND. RISK OF A FEW SHOWERS. TSTMS
POSSIBLE ACROSS NORTHERN NEW ENGLAND WATERS. SSW WINDS 15-20 KT WITH
A LOW RISK OF GUSTS UP TO 25 KT. SMALL CRAFT ADVISORY (SCA) MAY BE
REQUIRED. STILL UNCERTAIN HOW MUCH WIND WILL MIX DOWN TO THE SURFACE
AS LOW CLOUDS MAY BE STUBBORN.

SEAS WILL BUILD ON THE SOUTH COASTAL WATERS WITH THE INCREASING
ONSHORE WINDS. HIGHEST AND STEEPEST WAVES WILL OCCUR IN THE TYPICAL
BAYS/HARBORS WITH THE OUT GOING HIGH TIDE AGAINST THE OPPOSING SSW
WINDS.

TUE NIGHT...

SSW WINDS EASE WITH TIME. HUMID AIRMASS WILL RESULT IN PATCHY FOG
AND POSSIBLY LOCALLY DENSE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...SEAS REMAIN AROUND 5 FEET ON THE OUTER WATERS.
SOUTHWEST WINDS AROUND 15 KNOTS. A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR THE OUTER WATERS.

THURSDAY...SOUTHWEST WINDS GUSTING TO 25 KNOTS.  SEAS ON THE EXPOSED
WATERS WILL BE 5-6 FEET.  A SMALL CRAFT ADVISORY WILL BE LIKELY FOR
THURSDAY.  SHOWERS AND TSTMS DEVELOP AHEAD OF AN APPROACHING COLD
FRONT.  THE FRONT MOVES THROUGH DURING THURSDAY NIGHT...WINDS THEN
BECOME NORTHWEST.

FRIDAY... NORTHWEST WINDS GUSTING TO 20 KNOTS.  SEAS START NEAR 5
FEET AND SUBSIDE THROUGH THE DAY.

SATURDAY...NORTH WINDS WITH GUSTS 20 TO 25 KNOTS ESPECIALLY EAST OF
CAPE COD. SEA RE-BUILD TO 5-6 FEET.

&&

.CLIMATE...
RECORD MAX TEMPS FOR WED 9/11...

BOS  99/1983
PVD 100/1983
BDL  99/1983
ORH  91/1983

LATEST MAX TEMP OF 90 OR HIGHER...

BOS OCTOBER 12 1954
PVD SEPTEMBER 23 1970
BDL OCTOBER 17 1908
ORH SEPTEMBER 26 1930

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...KJC/NOCERA/EVT
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/EVT
MARINE...WTB/NOCERA/EVT
CLIMATE...
Hazardous weather outlook, Sep 9, 4:30 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT MON SEP 9 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-102030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
430 PM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR AN ISOLATED STRONG TO SEVERE STORM
WEDNESDAY AFTERNOON AND EVENING IN THE DISTANT INTERIOR.

SHOWERS AND THUNDERSTORMS LIKELY THURSDAY INTO THURSDAY NIGHT.
SOME STORMS MAY BE STRONG TO SEVERE AND LOCALLY HEAVY RAINFALL IS
ALSO A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-102030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
430 PM EDT MON SEP 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS POSSIBLE THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 10:22 AM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire53 min
Sep 10, 4:26 PM EDTHeat AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more26 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.